It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • 5 months into accutane and still breaking out!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-26-2004, 01:06 AM   #1
    Maindsy
    Junior Member
     
    Maindsy's Avatar
     
    Join Date: Oct 2002
    Location: Berlin, Germany
    Posts: 13
    Maindsy HB User
    Unhappy 5 months into accutane and still breaking out!

    hey guys im 5 months into my 6 month course of accutane and im still breaking out. im quite discouraged because i was hoping to be clear by 4 months. this week i got 3 big pimples on my left cheek and 3 on my right, i mean i know alot of u guys have been on accutane and have been clear and it has come back. when during your course did u stop breaking out? im starting to think that all these annoying side affects are being suffered for nothing. cheers for any replies. M

     
    Sponsors Lightbulb
       
    Old 03-26-2004, 01:42 PM   #2
    ChaiT
    Senior Member
     
    ChaiT's Avatar
     
    Join Date: Mar 2004
    Posts: 117
    ChaiT HB User
    Re: 5 months into accutane and still breaking out!

    Quote:
    Originally Posted by Maindsy
    hey guys im 5 months into my 6 month course of accutane and im still breaking out. im quite discouraged because i was hoping to be clear by 4 months. this week i got 3 big pimples on my left cheek and 3 on my right, i mean i know alot of u guys have been on accutane and have been clear and it has come back. when during your course did u stop breaking out? im starting to think that all these annoying side affects are being suffered for nothing. cheers for any replies. M
    Hi, well I'm no expert, but I did take accutane a few times. I wonder if your dose is high enough? In addition to the pimples, are you also experiencing really dry lips and nose? Last time I saw my dermatologist, she said they had determined higher doses sooner, were more effective than "building up". I found my acne cleared up within two months, totally, drastically. So maybe accutane isn't right for you, you need a diff. dose or a diff. Dr.?

     
    Old 03-26-2004, 02:06 PM   #3
    coloradogirl1
    Veteran
     
    coloradogirl1's Avatar
     
    Join Date: Oct 2003
    Posts: 404
    coloradogirl1 HB User
    Re: 5 months into accutane and still breaking out!

    I didn't clear up until month 6 of accutane - literally overnight I got no pimples. Then I had one or two here and there for a few weeks. Then, nothing at all for a year. I don't think your dose is not high enough - in fact I think that I broke out for so long because my dose was too high. I nnoticed that when I went from 80 mg to 60/40 every other day, my breakouts lessened tremendously.

     
    Old 03-26-2004, 02:54 PM   #4
    Maindsy
    Junior Member
     
    Maindsy's Avatar
     
    Join Date: Oct 2002
    Location: Berlin, Germany
    Posts: 13
    Maindsy HB User
    Re: 5 months into accutane and still breaking out!

    well im 72 kilos and i was on 40mg for first 2 months and 60mg in last 3 months and continueing 60mg for last month. thats if it is the last month. upto derm. i think thats about the right dose for my weight, im just kinda scared that the drug wont work cos the side affects have been a tad annoying with redness, constant use of chapstick. etc. any other views? M

     
    Old 03-26-2004, 04:47 PM   #5
    coloradogirl1
    Veteran
     
    coloradogirl1's Avatar
     
    Join Date: Oct 2003
    Posts: 404
    coloradogirl1 HB User
    Re: 5 months into accutane and still breaking out!

    It will work, just hang in there. I thought the same thing too. My side effects were HORRIBLE - my face looked like it was peeling off and I broke out in severe acne for 6 months. After my 6 months were up, I went down to 15 mg a day and my face cleared so beautifully - it was remarkable. After I stopped completely I had the most gorgeous skin - better than most people. I wish it had lasted forever, but at least I got that year!

     
    Old 03-26-2004, 06:53 PM   #6
    Straightsailor
    Junior Member
     
    Straightsailor's Avatar
     
    Join Date: Mar 2004
    Posts: 20
    Straightsailor HB User
    Re: 5 months into accutane and still breaking out!

    Accutane can be a *****... But it's true, it does work out in the end, I broke out super hard while I was on Accutane, I'd skip school very often so I wouldn't feel like crapola... I'm still breaking out every now and then, but I have no Cysts at all, so I'm as bright as day
    __________________
    TRAIN cause it's in your blood, EAT to feed the machine, REST to grow for the next day of INTENSITY!

     
    Old 03-28-2004, 02:15 AM   #7
    Maindsy
    Junior Member
     
    Maindsy's Avatar
     
    Join Date: Oct 2002
    Location: Berlin, Germany
    Posts: 13
    Maindsy HB User
    Re: 5 months into accutane and still breaking out!

    hope u guys are right! at the moment i have the biggest spot ever on the side of my cheekbone, looks like a boil. but im chuffed at how fast these things heal on accutane. ive noticed that i havent broken out in whiteheads for quite a while. This is great for me becuase i always pop whiteheads cos i cant stand a big ***** spot staring people in the eye. it means now that im not scarring myself. anyways i just hope i can be 100% clear at the end of this. Ive never seen my face without any acne. It would be great. Cheers for ur replies guys. M

     
    Old 03-28-2004, 06:57 PM   #8
    Mary10
    Junior Member
    (female)
     
    Mary10's Avatar
     
    Join Date: Nov 2000
    Location: Canada
    Posts: 43
    Mary10 HB User
    Re: 5 months into accutane and still breaking out!

    Make sure you are taking your Accutane with a meal or snack with some fat in it (glass of milk works fine), or whatever. But Accutane needs fat for it to be absorbed by the body, so it's better if you eat it with a meal.

     
    Old 04-26-2011, 04:31 PM   #9
    fp2000
    Newbie
    (male)
     
    fp2000's Avatar
     
    Join Date: Apr 2011
    Location: Toronto, Canada
    Posts: 1
    fp2000 HB User
    Re: 5 months into accutane and still breaking out!

    Quote:
    Originally Posted by Maindsy View Post
    hey guys im 5 months into my 6 month course of accutane and im still breaking out. im quite discouraged because i was hoping to be clear by 4 months. this week i got 3 big pimples on my left cheek and 3 on my right, i mean i know alot of u guys have been on accutane and have been clear and it has come back. when during your course did u stop breaking out? im starting to think that all these annoying side affects are being suffered for nothing. cheers for any replies. M
    Similar to most users on this forum I have struggled with acne for a while. In fact I am 27 and still breaking out. I started accutane 4 months ago and unfortunately i am still breaking out on my cheeks and forehead. My acne was clearing up nicely after 3 months but unfortunately it has reappeared in certain areas. Needless to stay I am quite frustrated. I am meeting with my dermatologist on in a few days. Hopefully, it just a blip in the road. Main side effect is dryness (especially lips- constantly applying a lip healer)- Good luck to everyone who is accutane...

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Does dosage affect detectable accutane related effects on the brain in experiments? a dude Acne 0 04-22-2010 01:11 AM
    La and Al's Accutane Support Group allibear Acne 40 02-25-2006 10:35 AM
    Ending 3rd month of Accutane...still breaking out auntchilada Acne 10 12-15-2005 10:01 AM
    My Accutane Log Rawraws Acne 3 10-08-2005 07:51 AM
    new breakouts on accutane realsad Acne 8 09-10-2005 08:13 PM
    Is it fact or fiction,do you have better results with accutane as an adult? deltoro Acne 2 04-19-2005 04:04 AM
    JUST finished Accutane. RED MARKS GALORE! Accutane Dude Acne 2 08-28-2004 11:09 AM
    on accutane for 6 mos and still breaking out! mossimo Acne 7 12-30-2003 08:32 PM
    Week 17 of high-dose Accutane nightonearth Acne 0 04-13-2003 04:04 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:56 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!